MAUDE Adverse Event Report: MAZOR ROBOTICS LTD. RENAISSANCE SYSTEM; STEREOTAXIC INSTRUMENT

MAZOR ROBOTICS LTD. RENAISSANCE SYSTEM; STEREOTAXIC INSTRUMENT
Model Number TPL0038
Medical Device Problem Codes Mechanics Altered (2984); Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/07/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This adverse event is being submitted shortly after the company completed an internal retrospective review process of historic records.
 
Event or Problem Description
During a brain surgery with the renaissance system on (b)(6) 2014 at (b)(6), there was a movement of the upper part of the renaissance rbt device (i.E., (b)(4) carousel).The case was planned as a deep brain stimulation procedure with bilateral trajectories (left and right sub thalamic nucleus) for motion disorders / parkinson's disease.The product was mounted to the patient in accordance with the renaissance surgical technique.Three cannulas and electrodes (third party manufacturer) were inserted into the patient's brain.While the product was mounted to the patient and in a locked position, there was a movement - a rotational shift in the rbt carousel.The carousel is a rotational platform.It has 18 discrete stations, and there is a pin pressed by a spring that locks the platform in station.The issue was malfunctioning of the mechanism that locks the carousel in a specific station.

Brand Name
RENAISSANCE SYSTEM
Common Device Name
STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAZOR ROBOTICS LTD.
pob 3104, 5 shacham st.
north industrial park
caesarea, 30889 00
IS  3088900
MDR Report Key8001805
Report Number3005075696-2018-00029
Device Sequence Number1531307
Product Code HAW
UDI-Device Identifier07290109180267
UDI-Public07290109180267
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K120812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTPL0038
Device Catalogue NumberTPL0038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2014
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2016
Initial Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight59